Alert archive / Nebraska / Tornado Warnings in 2022

Tornado Warning 15, NWS Omaha, NE

April 29, 2022Gage County, Johnson County, Nebraska

NWS Omaha, NE issued this tornado warning at Apr 29, 2022, 7:40 PM CDT for Gage County, Johnson County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2022, 7:40 PM CDT (00:40 UTC)
Expired
Apr 29, 2022, 8:19 PM CDT
In force
39 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.25 in

Counties Gage County, NE, Johnson County, NE

The radar

The Omaha radar (KOAX), 111 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 3:34 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2022-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 280 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2022-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
280 J/kg
Mixed-layer CIN
-417 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Apr 29, 6:38 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Apr 29, 6:38 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
638 PM CDT Fri Apr 29 2022

...Updated Aviation Forecast Discussion...

.DISCUSSION...
Issued at 341 PM CDT Fri Apr 29 2022

Tonight...

A potent storm system will affect the region this evening bringing
the threat of significant severe to eastern Nebraska and southwest
Iowa.

Early morning thunderstorms moving out of southwest Iowa managed to
produce some severe gusts with evaporative processes behind a
departing mesolow. Brief clearing behind this precipitation will
allow a robust CAPE corridor of 1500-3000 J/kg over south-central
Nebraska. Storms firing to our east late this afternoon will reach
our forecast area in eastern Nebraska around 6-7 PM this evening.
Large looping hodographs indicate strong rotation in the lower
levels. SRH will increase to around 300 m2s2 in the 0-1 km range,
with surface winds backed to the southeast ahead of the incoming
low. Should any supercells develop out ahead of the primary line of
storms, they could pose an initial tornado threat. Given the strong
forcing, expect storms to intensify very quickly. This will likely
lead convection to quickly congeal into a QLCS/supercell combo with
the potential for large hail, strong winds and tornadoes, eventually
transitioning to a QLCS with the potential for strong winds along
with an embedded mesovorticy tornado threat. The latest SPC outlook
seems to hit the mark highlighting the primary threat across far
southeast Nebraska, with an enhanced risk spreading across all of
the forecast area, except for northeast Nebraska.

Heavy rain remains a concern as well, given the heavy rain that fell
last night.  Platte and Madison counties would be especially
vulnerable after having received reports of up to 10" of
rainfall.

Saturday and Sunday...

A tightening pressure gradient on the back side of the passing low
will bring gusty northwest winds to the region Saturday. Gusts up to
45kts will be possible over northeast Nebraska, prompting us to
hoist Wind Advisory for that area.

Lingering precipitation will finally exit to the northeast Saturday
night, allowing dry weather to prevail on Sunday. While not as
breezy, gusty winds up to 30 kts are expected to persist into
Sunday.

Next Week...

Active weather will continue next week, with another round of strong
storms possible in the central plains Monday through Monday night.
Periodic showers and thunderstorm chances will continue through next
week with highs generally in the 60s and lows in the 40s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 630 PM CDT Fri Apr 29 2022

Strong to severe storms are beginning to overspread eastern
Nebraska. Expect MVFR to IFR conditions to continue as storms
roll through this evening. A brief window of VFR conditions may
return behind the line of strong storms overnight, before MVFR
cover returns Saturday morning. Northwesterly winds will wrap into
the region, as well, Saturday. Gusts of 30-40 kts will be
possible through the morning and into the afternoon.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Wind Advisory from 11 AM to 7 PM CDT Saturday for NEZ011-012-
     015>018-030>033-042-043.

IA...None.
&&

DISCUSSION...KG
AVIATION...KG
Hazardous weather outlook, Apr 29, 3:54 PM CDT, 3 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
354 PM CDT Fri Apr 29 2022

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-301100-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
354 PM CDT Fri Apr 29 2022

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Saturday

Severe storms appear likely between 6 PM and 11 PM, mainly along
and south of an Albion to Sioux City line. All hazards are
possible, including a few tornadoes, hail to size of limes,
damaging wind gusts of 60 to 70 mph, and localized flash flooding.

.DAYS TWO THROUGH SEVEN...Saturday night through Friday

Strong northwest winds with gusts of 50 to 55 mph are possible on
Saturday.

Thunderstorm activity may return to the region on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening.

In the hours before

Local storm report, Apr 29, 5:51 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
551 PM CDT FRI APR 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     HAIL             3 NE ENDICOTT           40.12N 97.06W
04/29/2022  M1.00 INCH       JEFFERSON          NE   PARK/FOREST SRVC

            AT ROCK CREEK STATION, NE.

&&

TSN
Local storm report, Apr 29, 6:20 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
620 PM CDT FRI APR 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     HAIL             DILLER                  40.12N 96.94W
04/29/2022  M1.00 INCH       JEFFERSON          NE   LAW ENFORCEMENT

&&

TSN
Local storm report, Apr 29, 6:25 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
625 PM CDT FRI APR 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             5 SW BEATRICE           40.22N 96.82W
04/29/2022  E0.75 INCH       GAGE               NE   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

&&

TSN
Special weather statement, Apr 29, 6:31 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
631 PM CDT Fri Apr 29 2022

NEZ030-031-042-300000-
Madison NE-Platte NE-Boone NE-
631 PM CDT Fri Apr 29 2022

...A strong thunderstorm will impact portions of southwestern
Madison, northwestern Platte and southern Boone Counties through 700
PM CDT...

At 630 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cedar Rapids, or 39 miles east of Ord, moving east at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Albion around 640 PM CDT.
  St. Edward around 650 PM CDT.

Other locations in the path of this storm include Newman Grove and
Lindsay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4168 9828 4184 9764 4150 9755 4149 9770
      4152 9771 4153 9788 4151 9789 4151 9804
      4150 9804 4150 9809 4148 9810 4148 9829
TIME...MOT...LOC 2330Z 253DEG 42KT 4159 9816

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Kern
Local storm report, Apr 29, 6:37 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
637 PM CDT FRI APR 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             4 NE HARBINE            40.23N 96.92W
04/29/2022  E1.00 INCH       JEFFERSON          NE   EMERGENCY MNGR

            HEAVY RAIN WITH THE HAIL.

&&

TSN
Local storm report, Apr 29, 7:38 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
738 PM CDT FRI APR 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             WYMORE                  40.12N 96.66W
04/29/2022  E1.00 INCH       GAGE               NE   PUBLIC

0735 PM     TSTM WND GST     WYMORE                  40.12N 96.67W
04/29/2022  E70 MPH          GAGE               NE   EMERGENCY MNGR

&&

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:01 PM CDTSevere Thunderstorm WarningOAXBoone, Butler, Colfax, Platte44 min
Apr 29, 7:14 PM CDTSevere Thunderstorm WarningOAXGage, Johnson, Pawnee46 min
Apr 29, 7:22 PM CDTSevere Thunderstorm WarningOAXColfax, Cuming, Madison, Platte, Stanton23 min
Apr 29, 7:31 PM CDTSevere Thunderstorm WarningOAXButler, Jefferson, Saline, Seward44 min
Apr 29, 7:34 PM CDTSevere Thunderstorm WarningOAXGage, Johnson, Pawnee41 min
Apr 29, 7:41 PM CDTSevere Thunderstorm WarningOAXButler, Colfax, Cuming, Dodge, Platte, Saunders49 min
Apr 29, 7:47 PM CDTTornado WarningOAXSeward28 min
Apr 29, 7:49 PM CDTTornado WarningOAXJohnson, Pawnee26 min
Apr 29, 7:58 PM CDTSevere Thunderstorm Warning Destructive damage threatOAXJohnson, Nemaha, Pawnee, Richardson47 min
Apr 29, 7:59 PM CDTAreal Flood AdvisoryOAXGage3 hr
Apr 29, 8:02 PM CDTSevere Thunderstorm WarningOAXColfax, Cuming, Dodge, Stanton28 min
Apr 29, 8:06 PM CDTAreal Flood AdvisoryOAXBoone, Butler, Madison, Platte3 hr
Apr 29, 8:07 PM CDTSevere Thunderstorm WarningOAXButler, Colfax, Dodge, Lancaster, Saunders, Seward38 min
Apr 29, 8:08 PM CDTSevere Thunderstorm Warning Considerable damage threatOAXCass, Lancaster, Otoe52 min
Apr 29, 8:10 PM CDTTornado WarningOAXOtoe35 min
Apr 29, 8:13 PM CDTTornado WarningOAXCuming, Stanton, Wayne12 min
Apr 29, 8:17 PM CDTSevere Thunderstorm Warning Destructive damage threatOAXCass, Nemaha, Otoe43 min
Apr 29, 8:26 PM CDTSevere Thunderstorm Warning Considerable damage threatOAXCass, Douglas, Sarpy37 min
Apr 29, 8:49 PM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Thurston, Washington28 min
Apr 29, 9:09 PM CDTSevere Thunderstorm WarningOAXMonona15 min

Nearby

Tornado Warnings in Nebraska, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.